Narrow Results Clear All
Search results for "Health Literacy Improvement"
- Dispensing Errors
- Health Literacy Improvement
Journal Article > Study
Liquid medication dosing errors by Hispanic parents: role of health literacy and English proficiency.
Harris LM, Dreyer BP, Mendelsohn AL, et al. Acad Pediatr. 2017;17:403-410.
Correctly dosing liquid medications for children can be challenging for caregivers with limited health literacy. This cross-sectional analysis found that parents with limited English proficiency and health literacy were more likely to make dosing errors with liquid medications. These results affirm the need to redesign medication labels and dosing aids to promote safe use.
Consumers Filling U.S. Prescriptions Abroad May Get the Wrong Active Ingredient Because of Confusing Drug Names.
FDA Public Health Advisory [US Food and Drug Administration Web site]. January 2006.
This U.S. Food and Drug Administration advisory alerts clinicians and consumers to potential mistakes in prescriptions purchased abroad. The advisory includes a table of medications known to contain different active ingredients when purchased outside the United States.
Cases & Commentaries
- Spotlight Case
- Web M&M
Alan Forster, MD, MSc; December 2004
A patient arrives at the ED in acute kidney failure; another patient arrives at the ED profoundly hypoglycemic. Both mishaps were determined to stem from medication errors at the time of discharge.